DANIEL L. BOULAND, M.D.; N. LENNARD SPECHT, M.D.; DOUGLAS R. HEGSTAD, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Several cases of ibuprofen-induced aseptic meningitis have recently been reported. All but two (1, 2) have occurred in patients with an associated collagen vascular disease. We recently treated a patient without systemic rheumatic disease who had recurring episodes of aseptic meningitis associated with ibuprofen use.
A 70-year-old woman was prescribed ibuprofen for osteoarthritis. She presented on three occasions to her physician with altered mental status and meningeal signs necessitating hospitalization. Cerebrospinal fluid studies showed elevated levels of leukocytes and protein, a depressed glucose level, and repeatedly negative cultures. A computed tomographic scan of her head was normal.
BOULAND DL, SPECHT NL, HEGSTAD DR. Ibuprofen and Aseptic Meningitis. Ann Intern Med. 1986;104:731. doi: https://doi.org/10.7326/0003-4819-104-5-731_1
Download citation file:
Published: Ann Intern Med. 1986;104(5):731.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use